Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 30, NWS Huntsville, AL

December 16, 20195 counties in Alabama

NWS Huntsville, AL issued this tornado warning at Dec 16, 2019, 4:56 PM CST for 5 counties in Alabama. It was in force for 49 min. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 16, 2019, 4:56 PM CST (22:56 UTC)
Expired
Dec 16, 2019, 5:45 PM CST
In force
49 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated

Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 5:08 PM CSTTSTM WND DMG2 E Killen, ALA TREE WAS KNOCKED DOWN ON KOGER STREET. TIME ESTIMATED BY RADAR.
Dec 16, 5:08 PM CSTTORNADO2 Ese Town Creek, AL*** 2 FATAL, 3 INJ *** EF2 WITH PEAK WIND OF 134 MPH, PATH LENGTH OF 18.58 MILES AND PATH WIDTH OF 370 YARDS. 5:08-5:31 PM.
Dec 16, 5:09 PM CSTTSTM WND DMG7 Ne Leighton, ALTREES DOWN ON RIVER ROAD AND POINT ROAD.
Dec 16, 5:10 PM CSTTSTM WND DMG2 Ese Town Creek, ALREPORTS OF TWO MOBILE HOMES DAMAGED ON CR 265.
Dec 16, 5:10 PM CSTTSTM WND DMG2 Sse Town Creek, ALREPORTS OF TWO MOBILE HOMES DAMAGED ON CR 265. POSSIBLE TORNADO DAMAGE.
Dec 16, 5:12 PM CSTTSTM WND DMG2 Ese Town Creek, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 ESE TOWN CREEK. REPORTS OF TWO MOBILE HOMES DAMAGED ON CR 265.
Dec 16, 5:12 PM CSTTORNADO2 Ese Town Creek, AL*** 2 FATAL, 1 INJ *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 ESE TOWN CREEK. CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 ESE TOWN CREEK. REPORTS OF TWO MOBILE HOMES DAMAGED ON CR 265.
Dec 16, 5:15 PM CSTTSTM WND DMG3 Ene Killen, ALA TREE AD POWER LINES WERE KNOCKED DOWN ON CR 31 ONE MILE OFF OF U.S. 72. TIME ESTIMATED BY RADAR.
Dec 16, 5:15 PM CSTTSTM WND DMG5 E Killen, ALA TREE WAS KNOCKED DOWN ONTO THE ROAD AT 4701 CR 33. A VEHICLE RAN INTO THE TREE SHORTLY AFTER. TIME ESTIMATED BY RADAR.
Dec 16, 5:15 PM CSTTSTM WND DMG6 Ese Killen, ALA TREE WAS KNOCKED DOWN ON CR 33 SOUTH OF PLEASANT VALLEY CHURCH. TIME ESTIMATED BY RADAR.
Dec 16, 5:16 PM CSTTSTM WND DMG1 N North Courtland, AL18 WHEELER WAS OVERTURNED ON HIGHWAY 20 AT THE INTERSECTION OF CR 150 BY WIND.
Dec 16, 5:17 PM CSTTSTM WND DMG3 Wsw Rogersville, ALLOTS OF TREE DOWN IN JOE WHEELER STATE PARK.
Dec 16, 5:17 PM CSTTSTM WND DMG5 S Lexington, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 S LEXINGTON. TREES DOWN ON HIGHWAY 101 AT BIG NANCE BRIDGE.
Dec 16, 5:17 PM CSTTSTM WND DMG5 S Lexington, ALTREES DOWN ON HIGHWAY 101 AT BIG NANCE BRIDGE.
Dec 16, 5:20 PM CSTTORNADO3 Wsw Rogersville, ALEF1 WITH PEAK WIND OF 110 MPH, PATH LENGTH OF 2.9 MILES AND PATH WIDTH OF 500 YARDS. 5:20-5:24 PM.
Dec 16, 5:21 PM CSTTSTM WND DMG3 Wsw Anderson, ALA TRAMPOLINE AND STREET SIGNS WERE BLOWN INTO THE ROAD BLOCKING IT AT 4543 CR 51. TIME ESTIMATED BY RADAR.
Dec 16, 5:22 PM CSTTSTM WND DMG3 Nnw Rogersville, ALA TREE WAS KNOCKED DOWN AT 1339 CR 559. TIME ESTIMATED BY RADAR.
Dec 16, 5:23 PM CSTTSTM WND DMG2 Nne Rogersville, ALA POWER POLE WAS SNAPPED WITH A TRANSFORMER HANGING AT CR 555 AT CR 26. TIME ESTIMATED BY RADAR.
Dec 16, 5:23 PM CSTTSTM WND DMG2 Ssw Rogersville, ALFIVE HOMES WERE DAMAGED ON CR 91 AT BRADEN COVE. TIME ESTIMATED BY RADAR.
Dec 16, 5:23 PM CSTTSTM WND DMG2 Ssw Rogersville, ALPOWER LINES WERE KNOCKED DOWN ON CR 91, ABOUT 1.5 MILES SOUTH OF U.S. 72.
Dec 16, 5:23 PM CSTTSTM WND DMG4 W Rogersville, ALNUMEROUS LARGE TREES WERE SNAPPED AND KNOCKED DOWN IN JOE WHEELER STATE PARK. TIME ESTIMATED BY RADAR.
Dec 16, 5:24 PM CSTTSTM WND DMG3 Nne Rogersville, ALPOWER POLES WERE KNOCKED DOWN ON CR 555 JUST SOUTH OF CR 92. TIME ESTIMATED BY RADAR.
Dec 16, 5:26 PM CSTTSTM WND DMGAnderson, ALA TREE WAS KNOCKED DOWN ONTO POWER LINES AT 190 MCGRAW CIRCLE. TIME ESTIMATED BY RADAR.
Dec 16, 5:27 PM CSTTSTM WND DMG1 E Anderson, ALA POWER POLE WAS KNOCKED DOWN ACROSS THE ROAD AT CR 530 AT CR 52.
Dec 16, 5:30 PM CSTTORNADO6 Ne Hillsboro, ALEF1 WITH PEAK WIND OF 110 MPH, PATH LENGTH OF 9.47 MILES AND PATH WIDTH OF 50 YARDS. 5:30-5:43 PM.
Dec 16, 5:35 PM CSTTSTM WND GST 422 Wsw Courtland, ALCRN / LCXA1.
Dec 16, 5:40 PM CSTTSTM WND DMG3 Nnw Decatur, ALTREE REPORTED DOWN ON A TRAILER AT THIS LOCATION.
Dec 16, 5:42 PM CSTHAIL 13 E Athens, ALREPORT FROM MPING: QUARTER (1.00 IN.).
Dec 16, 5:47 PM CSTTSTM WND DMG4 Ese Athens, ALSOME LARGE PINES SNAPPED, AND DAMAGE TO A BARN OFF CAMBRIDGE RD IN TANNER. TREES WERE DOWN POINTING TOWARD NORTH, WITH PARTS OF THE BARN ROOF SCATTERED ENE ACROSS THE FIELD ON THE OTHER SIDE OF THE ROAD. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
Dec 16, 5:50 PM CSTTSTM WND DMG4 E Athens, ALEIGHT FOOT SECTION OF WOODEN FENCE BLOWN OVER AND STRIPPED OFF OF SUPPORT POSTS. OFF CHADWICK DR NEAR THE FRENCH MILL COMMUNITY. TIME ESTIMATED FROM RADAR.
Dec 16, 5:53 PM CSTTSTM WND GST 504 Wnw Mooresville, ALPRYOR FIELD, DECATUR, AL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 3:47 PM CSTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

599 
WFUS54 KHUN 162256
TORHUN
ALC033-077-079-083-103-162345-
/O.NEW.KHUN.TO.W.0030.191216T2256Z-191216T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
456 PM CST Mon Dec 16 2019

The National Weather Service in Huntsville Alabama has issued a

* Tornado Warning for...
  Southeastern Lauderdale County in northwestern Alabama...
  Limestone County in north central Alabama...
  Southeastern Colbert County in northwestern Alabama...
  Northwestern Morgan County in north central Alabama...
  Northern Lawrence County in northwestern Alabama...

* Until 545 PM CST.
    
* At 456 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Littleville, or 8 miles northeast of Russellville,
  moving east at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Decatur, Athens, Trinity, Rogersville, Killen, Town Creek,
  Leighton, Courtland, Tanner and North Courtland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3499 8686 3460 8683 3448 8753 3457 8753
      3457 8757 3487 8754 3500 8697
TIME...MOT...LOC 2256Z 248DEG 56KT 3459 8762 

TORNADO...RADAR INDICATED
HAIL...<.75

$$

25
3 follow-up statements
485 
WWUS54 KHUN 162304
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
504 PM CST Mon Dec 16 2019

ALC033-077-079-083-103-162345-
/O.CON.KHUN.TO.W.0030.000000T0000Z-191216T2345Z/
Lauderdale AL-Limestone AL-Colbert AL-Morgan AL-Lawrence AL-
504 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
SOUTHEASTERN LAUDERDALE...LIMESTONE...SOUTHEASTERN COLBERT...
NORTHWESTERN MORGAN AND NORTHERN LAWRENCE COUNTIES...
    
At 504 PM CST, a confirmed tornado was located near Town Creek, or 
13 miles southeast of Muscle Shoals, moving east at 65 mph. Damage 
was reported in the Colbert Heights area at 500 PM. 

HAZARD...Damaging tornado.

SOURCE...Emergency management confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Decatur, Athens, Trinity, Rogersville, Killen, Town Creek, Leighton,
Courtland, Tanner and North Courtland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3499 8686 3460 8683 3448 8753 3457 8753
      3457 8757 3487 8754 3500 8697
TIME...MOT...LOC 2304Z 248DEG 56KT 3464 8748 

TORNADO...OBSERVED
HAIL...<.75IN

$$

25
047 
WWUS54 KHUN 162316
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
516 PM CST Mon Dec 16 2019

ALC033-162325-
/O.CAN.KHUN.TO.W.0030.000000T0000Z-191216T2345Z/
Colbert AL-
516 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR SOUTHEASTERN COLBERT COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for north
central, northeastern and northwestern Alabama...and Middle
Tennessee.

LAT...LON 3499 8686 3460 8683 3450 8740 3460 8743
      3472 8746 3488 8748 3500 8697
TIME...MOT...LOC 2315Z 248DEG 56KT 3471 8728 

$$

ALC077-079-083-103-162345-
/O.CON.KHUN.TO.W.0030.000000T0000Z-191216T2345Z/
Lauderdale AL-Limestone AL-Morgan AL-Lawrence AL-
516 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
SOUTHEASTERN LAUDERDALE...LIMESTONE...NORTHWESTERN MORGAN AND
NORTHERN LAWRENCE COUNTIES...
        
At 515 PM CST, a confirmed dangerous tornado was located over 
Courtland, or 15 miles north of Moulton, moving east at 65 mph.

This is a DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Decatur, Athens, Trinity, Rogersville, Town Creek, Courtland, Tanner,
North Courtland, Hillsboro and Elkmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a dangerous and potentially deadly tornado is on the 
ground. To protect your life, TAKE COVER NOW! Move to a basement or 
an interior room on the lowest floor of a sturdy building. Avoid 
windows. If you are outdoors, in a mobile home, or in a vehicle, 
move to the closest substantial shelter and protect yourself from 
flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3499 8686 3460 8683 3450 8740 3460 8743
      3472 8746 3488 8748 3500 8697
TIME...MOT...LOC 2315Z 248DEG 56KT 3471 8728 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

25
642 
WWUS54 KHUN 162332
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
532 PM CST Mon Dec 16 2019

ALC077-079-162341-
/O.CAN.KHUN.TO.W.0030.000000T0000Z-191216T2345Z/
Lauderdale AL-Lawrence AL-
532 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR SOUTHEASTERN LAUDERDALE AND NORTHERN
LAWRENCE COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for north
central, northeastern and northwestern Alabama...and Middle
Tennessee.

LAT...LON 3499 8686 3460 8683 3455 8710 3469 8711
      3473 8715 3476 8721 3481 8722 3482 8721
      3494 8721 3500 8699
TIME...MOT...LOC 2331Z 248DEG 56KT 3480 8700 

$$

ALC083-103-162345-
/O.CON.KHUN.TO.W.0030.000000T0000Z-191216T2345Z/
Limestone AL-Morgan AL-
532 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR LIMESTONE
AND NORTHWESTERN MORGAN COUNTIES...
    
At 531 PM CST, a severe thunderstorm capable of producing a tornado 
was located over Athens, moving east at 65 mph. This storm has a 
history of producing tornado damage.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Decatur, Athens, Trinity, Tanner, Elkmont, Mooresville, Belle Mina,
Cartwright, French Mill and Coxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3499 8686 3460 8683 3455 8710 3469 8711
      3473 8715 3476 8721 3481 8722 3482 8721
      3494 8721 3500 8699
TIME...MOT...LOC 2331Z 248DEG 56KT 3480 8700 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Dec 16, 2:10 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Dec 16, 2:10 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
210 PM CST Mon Dec 16 2019

.NEAR TERM...(Tonight)
Issued at 210 PM CST Mon Dec 16 2019

Current observations across the Tennessee Valley have warmed into the
upper 60s to lower 70s with sfc dewpts around 60. Visible satellite
shows low clouds that have been around all morning slowly eroding
away from the south, which at times have allowed for a few peaks of
sunshine. While a total clearing is not expected, any sunshine could
further warm up temperatures a few degrees. The main line of storms
as of 19z is over western MS and eastern AR and moving northeastward.
Some isolated cells ahead of the main line have reach far northeast
MS and may impact our far western zones early this afternoon.

The main concern for the area is severe weather potential with storms
just ahead/along the cold front as is crosses the area late this
afternoon into the early evening. Current timing of storms remains
similar to previous forecast with storms entering northwestern AL by
22z and continuing to move eastward this evening. Regarding severe
potential, a typical high shear low CAPE day across northern AL.
However, given shear profile, damaging winds and tornadoes are
possible. Expected storm mode is multicellular with potential for
some isolated supercells especially if an isolated cell develops
ahead of the main line of storms. Regardless of storm mode, tornadoes
cannot be rules out with a line of storms especially with 0-3 km
shear around 50kts.

Once main line of storms moves through, stratiform rain is expected
to continue into the overnight hours and gradually ending before
sunrise. Behind the front, temperatures plummet down into the upper
30s in western zones to lower 40s in eastern zones.

.SHORT TERM...(Tuesday through Wednesday)
Issued at 210 PM CST Mon Dec 16 2019

Much cooler in the short term period compared to today post front.
Large dome of high pressure will dominate the weather through
Wednesday resulting in dry weather. However, temperatures will
struggle to reach 50 both Tuesday and Wednesday with most locations
"high" for the day on Tuesday occurring at midnight as the cold front
moves through.

.LONG TERM...(Wednesday night through Sunday)
Issued at 210 PM CST Mon Dec 16 2019

More seasonable conditions are expected for much of the extended
portion of the forecast period, beginning Thursday morning. A ridge
of high pressure both aloft and at the sfc slide across the area
during the day Thursday, making for a sunny and cool day. Daytime
highs will top out in the lower 50s, which is a couple of degrees
below normal, after starting out in the middle to upper 20s. This is
by far the coldest day of the extended portion of the forecast
period, before a gradual warmup is expected for the weekend.

An upper trof that dug across the Intermountain W will arrive in the
TN Valley during the day Friday, with cloud cover increasing and WAA
showers overspreading the area. Coverage is expected to be spotty at
best due to the dry airmass already in place, and despite S/SW winds
pumping moisture Nwrd into our area, we won't be able to recover much
other than to get a few showers as the upper level system traverses
the area Friday night and Saturday. As such, low-end PoPs were
retained this timeframe, with temps in the middle to upper 50s for
highs this weekend, and morning lows in the upper 30s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1114 AM CST Mon Dec 16 2019

At the start of the TAF period high end MVFR to low end VFR across
northern AL with winds gusting to 25 knots out of the south. Gusty
winds are expected to continue through the duration of this TAF
period. Current visible satellite shows some erosion of the low
clouds in central AL, but at this time not confident how far north
the clearing makes it. Conditions then deteriorate as a cold front
with thunderstorms approaches the area from the west starting around
22z at KMSL and shortly after at KHSV. Thunderstorms over the
terminals are only expected for a few hours before stratiform rain
lingers behind the main line of storms. Conditions will slowly
improve by sunrise tomorrow.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...GH
SHORT TERM...GH
LONG TERM...12
AVIATION...GH

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Dec 16, 2:17 PM CST, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
217 PM CST Mon Dec 16 2019

ALZ001>010-016-TNZ076-096-097-171130-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
217 PM CST Mon Dec 16 2019

This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms are possible this afternoon and evening as a
cold front approaches the area from the west. Damaging winds, severe
hail, and tornadoes are all possible with storms this evening.
Locally heavy rain and some minor flooding is also possible. Storms
end from west to east overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
requested between 3pm and 11pm.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:59 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale61 min
Dec 16, 4:26 PM CSTTornado WarningHUNColbert, Franklin, Lauderdale49 min
Dec 16, 4:32 PM CSTTornado Warning Tornado observedHUNColbert, Lauderdale43 min
Dec 16, 4:52 PM CSTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone53 min
Dec 16, 5:13 PM CSTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan62 min
Dec 16, 5:39 PM CSTTornado WarningHUNLimestone, Madison51 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.